Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 320, NWS Atlanta, GA

April 30, 2020Baldwin County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 30, 2020, 11:21 AM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Apr 30, 2020, 12:40 PM EDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2020, 11:21 AM EDT (15:21 UTC)
In effect from
Apr 30, 2020, 12:40 PM EDT
Expired
Apr 30, 2020, 10:12 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 23.04 ft at Apr 30, 2020, 4:00 PM EDT.

actionminormoderate10203004/3005/0105/02
Action stage
20 ft
Minor stage
22 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

266 
WGUS42 KFFC 301521
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1121 AM EDT Thu Apr 30 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC009-303-319-010521-
/O.NEW.KFFC.FL.W.0320.200430T1640Z-200501T1822Z/
/MLGG1.1.ER.200430T1640Z.200501T0000Z.200501T1222Z.NO/
1121 AM EDT Thu Apr 30 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Milledgeville.
* From this afternoon until Friday afternoon.
* At 1045 AM Thursday the stage was 21.6 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 22 feet.
* The river is forecast to rise above flood stage by this afternoon 
  and then continue rising, reaching near 22.7 feet by this evening. 
  The river is forecast to fall below flood stage Friday morning.
* At 22 feet, minor flooding occurs upstream and downstream from the 
  gage located around one half mile upstream from the Georgia Highway 
  22 and 24 bridge. Low lying portions of woodlands and pasture in the 
  natural flood plain will begin to flood. This will include portions 
  of the sidewalks in the Oconee River Greenway Park just downstream 
  from the bridge. 
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
3 follow-up statements
075 
WGUS82 KFFC 301814
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
214 PM EDT Thu Apr 30 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
GAC009-303-319-010813-
/O.EXT.KFFC.FL.W.0320.000000T0000Z-200501T1954Z/
/MLGG1.1.ER.200430T1521Z.200501T0000Z.200501T1354Z.NO/
214 PM EDT Thu Apr 30 2020

...Flood Warning extended until Friday afternoon...

The Flood Warning continues for
  The Oconee River near Milledgeville.
* Until Friday afternoon.
* At 145 PM Thursday the stage was 22.9 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 22 feet.
* The river will continue rising, reaching near 23.8 feet by this 
  evening. The river is forecast to fall below flood stage late 
  Friday morning.
* At 22 feet, minor flooding occurs upstream and downstream from the 
  gage located around one half mile upstream from the Georgia Highway 
  22 and 24 bridge. Low lying portions of woodlands and pasture in 
  the natural flood plain will begin to flood. This will include 
  portions of the sidewalks in the Oconee River Greenway Park just 
  downstream from the bridge. 

  At 24 feet, minor flooding continues upstream and downstream from 
  the gage located around one half mile upstream from the Georgia 
  Highway 22 and 24 bridge. The parking lot and portions of the Oconee 
  River Greenway Park just downstream from the bridge will be flooded. 
  Low lying areas of woodlands and pasture near the river will be 
  flooded one to two feet deep. 
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
316 
WGUS82 KFFC 010051
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
851 PM EDT Thu Apr 30 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 

  Ocmulgee River near Lumber City affecting Montgomery...Telfair and
  Wheeler Counties 


GAC091-271-315-011450-
/O.CON.KFFC.FL.W.0312.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200422T0640Z.200426T1730Z.000000T0000Z.NO/
851 PM EDT Thu Apr 30 2020

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 8 PM Thursday the stage was 12.9 feet and falling.
* Minor flooding is occurring and will continue.
* Flood stage is 12 feet.
* At 12.9 feet minor flooding of lowlands adjacent to the river 
  continues in the flood plain. Flooding of the nearby park and 
  parking lot at the Abbeville boat ramp also continues.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC209-271-309-011450-
/O.CON.KFFC.FL.W.0319.000000T0000Z-200504T0000Z/
/LBRG1.1.ER.200427T1833Z.200430T1015Z.200503T1800Z.NO/
851 PM EDT Thu Apr 30 2020

The Flood Warning continues for
  The Ocmulgee River near Lumber City.
* Until Sunday evening.
* At 8 PM Thursday the stage was 15.8 feet and steady.
* Minor flooding is occurring and will continue
* Flood stage is 15 feet.
* The river will continue to hold at 15.8 feet until after midnight 
  tomorrow. The river will fall below flood stage Sunday early 
  afternoon.
* At 15.8 feet, minor flooding continues. Water overflows into the 
  broad swampy flood plain. Farm fields on the right bank flood. 
  General agriculture and timber interests are affected by the 
  flooding. In addition, water reaches the top of the boat ramp near 
  the Highway 341 bridge.
  

&&

LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
      3191 8258 3176 8285             

$$

GAC009-303-319-010653-
/O.EXT.KFFC.FL.W.0320.000000T0000Z-200501T0653Z/
/MLGG1.1.ER.200430T1521Z.200430T1945Z.200501T0053Z.NO/
851 PM EDT Thu Apr 30 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Oconee River near Milledgeville.
* Until late tonight.
* At 8 PM Thursday the stage was 22.6 feet and falling.
* Minor flooding is occurring.
* Flood stage is 22 feet.
* The river will continue to fall to below flood stage by this 
  evening.
* At 22.6 feet, minor flooding occurs upstream and downstream from 
  the gage located around one half mile upstream from the Georgia 
  Highway 22 and 24 bridge. Low lying portions of woodlands and 
  pasture in the natural flood plain will begin to flood. This will 
  include portions of the sidewalks in the Oconee River Greenway Park 
  just downstream from the bridge. 
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
695 
WGUS82 KFFC 010212
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1012 PM EDT Thu Apr 30 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties

 
GAC009-303-319-010242-
/O.CAN.KFFC.FL.W.0320.000000T0000Z-200501T0653Z/
/MLGG1.1.ER.200430T1521Z.200430T1945Z.200501T0135Z.NO/
1012 PM EDT Thu Apr 30 2020

The Flood Warning is cancelled for
  The Oconee River near Milledgeville.
* This takes effect immediately.
* Until late tonight.
* At 10 PM Thursday the stage was 21.8 feet and falling.
* Flood stage is 22 feet.
* The creek/river will continue to fall.
* At 21.8 feet, bankfull conditions will occur upstream and 
  downstream from the stream gage located on the right bank of the 
  river around one half mile upstream from the Georgia Highway 22  
  and 24 bridge. The water level will reach the top of the boat ramp 
  just downstream from the bridge. 
  

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:33 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 30, 7:33 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
733 AM EDT Thu Apr 30 2020

...12Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 447 AM EDT Thu Apr 30 2020/

..Morning Area Forecast Discussion for April 30th...

SHORT TERM /Today through Friday/...

Lingering showers and an embedded thunderstorm or two will continue
to exit eastward out of the forecast area through sunrise as the
surface cold front progresses through the area. Behind the front,
breezy northwest winds can be expected today alongside much cooler
temperatures. High temperatures this afternoon will be around 10-12
degrees below seasonal normals. Additionally, wraparound clouds
around the upper low will envelop much of north Georgia through the
afternoon with a few light rain showers also possible in far north
Georgia.

A cool night lies ahead as skies clear with lows largely in the 40s
by Friday morning. Northwest flow aloft will bring another breezy
day Friday as high pressure builds in at the surface. Abundant
sunshine will allow high temperatures to warm back into the 70s
across the forecast area Friday afternoon.

RW

LONG TERM /Friday Night through Wednesday/...

Northwest flow aloft at the beginning of the long term as the deep
trough continues to lift northeast. Northwest winds Friday night at
the surface should shift to be more southwesterly as high pressure
over the gulf begins to shift slightly east, bringing warmer gulf
air into the forecast area through the weekend. Temperatures and
dewpoints will be on the increase through the weekend as a result,
with forecasts still showing 80s to low 90s for temps and low to
mid 60s for dewpoints by Sunday into Monday.

Forecast continues to be muddled after this point given progressive
upper-level pattern. Subtle PV anomaly moving across the 4
corners region phases with a trough digging from the Canadian
plains into the midwest. How this feature phases with the upper-
level trough has big implications on location and timing of best
precipitation chances. GFS is a little faster with this, bringing
chances of precipitation Sunday night into Monday, while the
Euro/Canadian hold off until Monday. As this trough lifts east,
another trough digs into the northern plains on Tuesday. Guidances
shows a mostly stalled front at the surface which acts to create
an enhanced area of precipitation Tuesday into Wednesday somewhere
in the southeast, though once again significant timing and
placement differences. Overall, stuck with NBM again keeping only
chances of PoPs. There is likely to continue to be a lot of run to
run variability in the guidance given how subtle/locally enhanced
some of these features are, so not confident in going any higher.
All guidance still shows plenty of available moisture and
instability during the week, so kept chances of thunder as well.

Lusk

&&

.AVIATION...
12Z Update...
Lingering patchy MVFR cigs at AHN/MCN will continue to scatter
through 13-14z. Otherwise, cigs in the 030-040 range will increase
at ATL sites by 14z-15z with some low potential for a few patches
of borderline MVFR cigs. Cigs should begin to scatter and lift
further after 18z with clearing skies by 00z. Winds will will be
NW through the day with speeds increasing to 10-15kts and
occasional gusts over 20 kts through the afternoon before slacking
after 00z.

//ATL Confidence...12Z Update...
Medium confidence on cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  48  72  49 /  10  10   0   0
Atlanta         66  49  72  52 /  10  10   0   0
Blairsville     60  43  65  46 /  20  20   5   0
Cartersville    66  45  72  48 /  10  10   0   0
Columbus        70  49  77  53 /  10   5   0   0
Gainesville     65  48  69  50 /  10  10   0   0
Macon           70  48  75  51 /  10   5   0   0
Rome            67  46  73  48 /  10  10   0   0
Peachtree City  67  47  73  49 /  10   5   0   0
Vidalia         74  52  75  54 /  20   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Lusk
AVIATION...RW
Hazardous weather outlook, Apr 30, 4:56 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
456 AM EDT Thu Apr 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
456 AM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

Patchy dense fog will be possible in portions of north Georgia
this morning. Visibility can decrease rapidly, so please use
caution while driving and leave plenty of distance between you and
other drivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will be possible again through the beginning of next
week, though the exact timing is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Apr 30, 10:50 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EDT THU APR 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 NE BIG HAYNES CREEK P 33.77N  83.92W
04/29/2020                   WALTON             GA   EMERGENCY MNGR

            TREES BLOWN DOWN ALONG S. SHARON CHURCH ROAD AROUND
            WHITE ROAD AND CENTER HILL CHURCH ROAD.

0900 PM     TSTM WND DMG     2 SE BETWEEN            33.79N  83.78W
04/29/2020                   WALTON             GA   EMERGENCY MNGR

            TREES AND POWER LINES BLOWN DOWN ALONG H D ATHA ROAD.

0915 PM     TSTM WND DMG     1 NNW MOUNT VERNON      33.85N  83.65W
04/29/2020                   WALTON             GA   EMERGENCY MNGR

            TREES BLOWN DOWN AROUND TOMMY DILLARD AND JOHN
            BREEDLOVE ROAD AND ON MT VERNON ROAD BETWEEN MICHAEL
            ROAD AND HERN ROAD.

&&

EVENT NUMBER FFC2000649
EVENT NUMBER FFC2000650
EVENT NUMBER FFC2000651

20

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:02 PM EDTSpecial Weather StatementFFCHall28 min
Apr 29, 8:12 PM EDTSpecial Weather StatementFFCMacon33 min
Apr 29, 8:47 PM EDTSpecial Weather StatementFFCBaldwin28 min
Apr 29, 9:05 PM EDTSpecial Weather StatementFFCMacon25 min
Apr 29, 9:28 PM EDTSpecial Weather StatementFFCTwiggs32 min
Apr 29, 11:19 PM EDTFlash Flood WarningFFCBibb, Crawford, Houston, Peach, Twiggs5 hr
Apr 29, 11:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Apr 30, 12:53 AM EDTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Laurens, Pulaski, Wilcox37 min
Apr 30, 1:57 AM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler33 min
Apr 30, 2:34 AM EDTSpecial Weather StatementFFCMontgomery, Wheeler26 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.